Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 364360, 25 pages
http://dx.doi.org/10.1155/2012/364360
Research Article

Numerical Solutions of Odd Order Linear and Nonlinear Initial Value Problems Using a Shifted Jacobi Spectral Approximations

1Department of Mathematics, Faculty of Science, King Abdulaziz University, Jeddah 21589, Saudi Arabia
2Department of Mathematics, Faculty of Science, Beni-Suef University, Beni-Suef 62511, Egypt

Received 25 May 2012; Accepted 26 June 2012

Academic Editor: D. Anderson

Copyright © 2012 A. H. Bhrawy and M. A. Alghamdi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. P. Boyd, Chebyshev and Fourier Spectral Methods, Dover, Mineola, NY, USA, 2nd edition, 2001.
  2. C. Canuto, M. Y. Hussaini, A. Quarteroni, and T. A. Zang, Spectral Methods in Fluid Dynamics, Springer, New York, NY, USA, 1989.
  3. B.-Y. Guo, Spectral Methods and Their Applications, World Scientific, River Edge, NJ, USA, 1998. View at Publisher · View at Google Scholar
  4. A. H. Bhrawy, A. S. Alofi, and S. I. El-Soubhy, “An extension of the legendre-galerkin method for solving sixth-order differential equations with variable polynomial coefficients,” Mathematical Problems in Engineering, vol. 2012, Article ID 896575, 13 pages, 2012. View at Publisher · View at Google Scholar
  5. E. H. Doha, W. M. Abd-Elhameed, and A. H. Bhrawy, “Efficient spectral ultraspherical-Galerkin algorithms for the direct solution of 2nth-order linear differential equations,” Applied Mathematical Modelling, vol. 33, no. 4, pp. 1982–1996, 2009. View at Publisher · View at Google Scholar
  6. E. H. Doha and A. H. Bhrawy, “Efficient spectral-Galerkin algorithms for direct solution for second-order differential equations using Jacobi polynomials,” Numerical Algorithms, vol. 42, no. 2, pp. 137–164, 2006. View at Publisher · View at Google Scholar
  7. E. H. Doha and A. H. Bhrawy, “Efficient spectral-Galerkin algorithms for direct solution of the integrated forms of second-order equations using ultraspherical polynomials,” The ANZIAM Journal, vol. 48, no. 3, pp. 361–386, 2007. View at Publisher · View at Google Scholar
  8. E. H. Doha and A. H. Bhrawy, “A Jacobi spectral Galerkin method for the integrated forms of fourth-order elliptic differential equations,” Numerical Methods for Partial Differential Equations, vol. 25, no. 3, pp. 712–739, 2009. View at Publisher · View at Google Scholar
  9. E. H. Doha, A. H. Bhrawy, and W. M. Abd-Elhameed, “Jacobi spectral Galerkin method for elliptic Neumann problems,” Numerical Algorithms, vol. 50, no. 1, pp. 67–91, 2009. View at Publisher · View at Google Scholar
  10. E. H. Doha and W. M. Abd-Elhameed, “Efficient solutions of multidimensional sixth-order boundary value problems using symmetric generalized Jacobi-Galerkin method,” Abstract and Applied Analysis, Abstract and Applied Analysis, vol. 2012, Article ID 749370, 19 pages, 2012. View at Publisher · View at Google Scholar
  11. E. H. Doha and A. H. Bhrawy, “An efficient direct solver for multidimensional elliptic Robin boundary value problems using a Legendre spectral-Galerkin method,” Computers and Mathematics with Applications, vol. 64, no. 4, pp. 558–571, 2012. View at Publisher · View at Google Scholar
  12. C. Lanczos, Applied Analysis, Pitman, London, UK, 1957.
  13. A. H. Bhrawy, A. S. Alofi, and S. I. El-Soubhy, “Spectral shifted Jacobi tau and collocation methods for solving fifth-order boundary value problems,” Abstract and Applied Analysis, vol. 2011, Article ID 823273, 14 pages, 2011. View at Publisher · View at Google Scholar
  14. E. H. Doha, A. H. Bhrawy, and R. M. Hafez, “On shifted Jacobi spectral method for high-order multipoint boundary value problems,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, pp. 3802–3810, 2012. View at Google Scholar
  15. A. H. Bhrawy and W. M. Abd-Elhameed, “New algorithm for the numerical solutions of nonlinear third-order differential equations using Jacobi-Gauss collocation method,” Mathematical Problems in Engineering, vol. 2011, Article ID 837218, 14 pages, 2011. View at Publisher · View at Google Scholar
  16. A. H. Bhrawy and A. S. Alofi, “A Jacobi-Gauss collocation method for solving nonlinear Lane-Emden type equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 1, pp. 62–70, 2012. View at Publisher · View at Google Scholar
  17. E. H. Doha and A. H. Bhrawy, “Efficient spectral-Galerkin algorithms for direct solution of fourth-order differential equations using Jacobi polynomials,” Applied Numerical Mathematics., vol. 58, no. 8, pp. 1224–1244, 2008. View at Publisher · View at Google Scholar
  18. E. H. Doha, A. H. Bhrawy, and R. M. Hafez, “A Jacobi-Jacobi dual-Petrov-Galerkin method for third- and fifth-order differential equations,” Mathematical and Computer Modelling, vol. 53, no. 9-10, pp. 1820–1832, 2011. View at Publisher · View at Google Scholar
  19. E. H. Doha, A. H. Bhrawy, and R. M. Hafez, “A Jacobi dual-Petrov-Galerkin method for solving some odd-order ordinary differential equations,” Abstract and Applied Analysis, vol. 2011, Article ID 947230, 21 pages, 2011. View at Publisher · View at Google Scholar
  20. E. H. Doha, “On the coefficients of differentiated expansions and derivatives of Jacobi polynomials,” Journal of Physics A, vol. 35, no. 15, pp. 3467–3478, 2002. View at Publisher · View at Google Scholar
  21. E. H. Doha, “On the construction of recurrence relations for the expansion and connection coefficients in series of Jacobi polynomials,” Journal of Physics A, vol. 37, no. 3, pp. 657–675, 2004. View at Publisher · View at Google Scholar
  22. Y. Luke, The Special Functions and Their Approximations, vol. 2, Academic Press, New York, NY, USA, 1969.
  23. I. H. Abdel-Halim Hassan, “Differential transformation technique for solving higher-order initial value problems,” Applied Mathematics and Computation, vol. 154, no. 2, pp. 299–311, 2004. View at Publisher · View at Google Scholar
  24. D. K. Salkuyeh, “Convergence of the variational iteration method for solving linear systems of ODEs with constant coefficients,” Computers & Mathematics with Applications, vol. 56, no. 8, pp. 2027–2033, 2008. View at Publisher · View at Google Scholar